Has anyone managed to stay off thyroid meds after starting nutri adrenal extra and nutri thyroid?

Hi all,

I am 12 days off thyroxine 75mcg and 7 days into taking NAX. I increased to 2 NAX a couple of days ago. I undertook the Genova adrenal saliva test that showed stage 3 adrenal fatigue with 2 low cortisol levels in the day (just under) and a low DHEA to cortisol ratio. I hit the skids 2 weeks ago health wise where I felt so poorly I decided it was a good time to try Dr Peatfields regime for treating adrenal fatigue. I was hypo prior to this but couldn't tolerate a dose increase of levo. I am at my lowest ever adult weight of 55 kgs despite being 5'9". I have been gluten free and also follow a very healthy diet and all the usual supplements etc. I have been on Armour in the past and that also made me feel terrible. At the moment I don't want to restart thyroid meds and I am interested to know whether anyone has managed to stay off them after starting the NAX. I have not started the Nutri thyroid as yet. I have been holding my own up until today where I have experienced terrible dizzyness and feeling nauseated. My pulse rate has increased and so has my temps. In fact I was slightly febrile last night at 37.2. If I do restart the thyroid meds at what point do you restart and is it on a much lower dose? Should I try nutri thyroid first? Your feedback would be very much appreciated.

2 Replies

oldestnewest
  • Frazzie, I believe Dr.P's protocol is to support adrenals in readiness for thyroid medication, not as a replacement. 75mcg is a starting dose for some people so I don't think you need to build up to it unless you are particularly sensitive to Levothyroxine dose increases.

    I was taken off 150mcg for 4 weeks to prep for RAI and restarted on the same dose afterwards.

  • Hi Clutter, thanks for replying. I was hoping that my sub clinical hypothyroidism was secondary to adrenal insufficiency. I have been off thyroxine for 2 weeks now and whilst I don't feel very well I don't feel any worse than when I was on Levo 75mcg. I was not able to tolerate a dose increase and likewise I was the same with Armour. I am hoping that by treating my adrenals I may respond better to thyroid meds? I am just not sure when to restart thyroxine? I guess when I start to deteriorate. Thanks again for replying x

You may also like...